weird side effects.. please help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kazygirl
Veteran Member


Date Joined Sep 2007
Total Posts : 955
   Posted 10/26/2007 2:14 AM (GMT -7)   
i am having some weird side effects at the moment.
 
i was admitted to the hospital last week for 7 days.  i was put on 200mg a day of hydrocortisone injections. morphine. colifoam. mesalazine 2x a day.  i am now on imuran as well. 50mg 1x day.
 
i CANNOT sleep AT ALL.
i take my imuran at 8pm with my dinner.  then before bed i take my 2 500mg mesalazine tabs.
i also had to use mouth drops for a thrush infection in my mouth from the steroids (gross).
 
i lay awake the entire night and cant sleep a wink.  not even doze off for minutes. i see every minute go by.  it seriously sucks. i just wanna go to sleep.
 
anyone else have this problem?
is it the imuran?
it just started the last 3 days.  no sleep at all until about 6.30am til about 7.30am and thats it.
its driving me mad.
 
-----
and now for the other issue...
 
my right ear gets plugged up and NOTHING will clear it.
everything echos
i dont have any sinus issues or ear infection. it just happened yesterday and now i can hear my breathing vibrate my head.
 
this is driving me double mad...
 
any ideas???

kazygirl
Veteran Member


Date Joined Sep 2007
Total Posts : 955
   Posted 10/26/2007 2:15 AM (GMT -7)   
i forgot to say i am also on 50mg of prednisone 1x a day in the morning.

Knitty_Cat
Regular Member


Date Joined Jun 2006
Total Posts : 105
   Posted 10/26/2007 2:31 AM (GMT -7)   
You poor thing! You certainly are going through a lot at the moment.

I'd say it is the steroids - your injections, prednisone and colifoam would all add up and explain the sleeplessness. I was like that when I went into hospital and was on the IV Pred. Didn't sleep at all after the first few days when the drugs kicked in. Are you still in hospital? Ask then for a sleeping tablet and see if they'll give one to you. I was allowed to have a sleeping pill for the first couple of nights then they made me stop as they thought I was just on too many drugs! The nurses and Dr can advise you as to whether a sleeping pill is safe for you to take. I also had a thrush infection in my mouth when I was in hospital.

All common side-effects of pred I'm afraid. It will get better as you taper down the dose. I used to read, surf the net etc. just to pass the time during the night. It sucks! By the time I was on 40mg, I used to sleep 3am to 6am and then gradually increased the amount I slept as the pred dose went down.

Hope you feel better soon.

I can't guess what your ear problem is though.
UC since 2001, diagnosed May 2005
Salofalk tablets (Asacol) 4 x 2 tablets daily for maintenance, Salofalk enemas for flares
Oat bran 60grams daily, Metamuscil and multivitamins

Post Edited (Knitty_Cat) : 10/26/2007 6:30:07 AM (GMT-6)


kazygirl
Veteran Member


Date Joined Sep 2007
Total Posts : 955
   Posted 10/26/2007 2:44 AM (GMT -7)   
cheers for that... i am out of the hospital now. got out 4 days ago.

they gave me sleeping pills in the hospital no problem.
if it persists over the weekend, i am going to the doctor on monday to get some sleep meds.

the mouth thrush thing was the worst! omg so disgusting. that is gone now tho i think. dont seem to have any probs but still using the drops just in case.

good to know that i am not alone with this.. i really do love sleep.

as for the ear thing.. i went to store today and looked at some ear drops and it actually said on the box do NOT use if you are immunosuppressed. i guess it must be the imuran maybe.. who knows.
its maddening tho
50mg prednisone 1x day morning
50mg imuran 1x day night
2x 500mg mesalazine 2x day + night
2.5mg endone (oxycontin) every 4-6 hours


LWW1993
Regular Member


Date Joined Oct 2006
Total Posts : 90
   Posted 10/26/2007 4:18 AM (GMT -7)   
Sorry you are going through all of this. It's 4 am an I'm wide awake too and have been at this hour for the last 2 1/2 weeks. I'm on 60 mgs of prednisone and take an evening dose of 30 mgs at night that wakes me up in the middle of the night. I went through this same thing last year. I'm going to start to taper off the prednisone soon and if I remember correctly when I got down to 40 to 30 mgs of prednisone taken all in the morning my sleeping improved. Hope that will be the case for you too, because 50 mgs is still a pretty high dose.

As for the ear, I also had the same problem a month ago. I had a bad head cold. My sinuses weren't really congested, but my right ear was plugged/clogged for two weeks. So incredibly annoying. The doctor said it looked like I had the start of a mild ear infection. It didn't hurt, I just couldn't hear. I tried the 5-day pack of antibiotics and it did NOTHING for me. I think it was a viral infection that took a good two weeks for it to go away on it's own. Since then, I've heard of a many other adults complaining about the same sort of head cold and ears bothering them.

Hope you get some sleep soon (me too).
Diagnosed UC - 1993
32 year old female

Current Meds:

Prednisone - 60 mgs (contemplating tapering....)
Colazal (3 pills three times a day)
Probiotic


Knitty_Cat
Regular Member


Date Joined Jun 2006
Total Posts : 105
   Posted 10/26/2007 5:47 AM (GMT -7)   
The sleeplessness wih pred sure does suck. I used to try to find some positives in it though. The last time I took pred (started on 40mg, three month taper) I used that 11pm to 3am time when the rest of the house was asleep to do things like convert my CD collection to MP3. I knocked over my full collection of about 200 discs in the couple of weeks I was on steroids! I used to also do housework, reading, watching TV and surfing the Internet - I was unstoppable!

My Dr says he has one patient that needs a sleeping tablet for every single day that he has 10mg of steroids or more. From memory, I think I would be sleeping 6-7 hours by the time I was down to 15 mg of steroids so that wasn't too bad.

Thanks to this site, I learned all about how good rectal meds were, so for flares since then I have used rectal meds to stop the flares and (touch wood) haven't had to use pred again. Still, pred did get me out of some pretty tricky situations in the early days of being diagnosed so I'm grateful for that.

Hopefully you'll both get some sleep soon :-)
UC since 2001, diagnosed May 2005
Salofalk tablets (Asacol) 4 x 2 tablets daily for maintenance, Salofalk enemas for flares
Oat bran 60grams daily, Metamuscil and multivitamins


kazygirl
Veteran Member


Date Joined Sep 2007
Total Posts : 955
   Posted 10/26/2007 6:33 AM (GMT -7)   
thanks mates! it is late here now and yes, still awake.

at least i know if its the pred that it will go away soon.
i got about 2 more weeks of 50mg in the morning of pred. before i start to taper eeewww.

i guess i will get some sleeping pills on monday.

in the meantime, im gonna play some world of warcraft.

sweet dreams and i will catch ya on the flipside. haha
since of course i will still be awake.
50mg prednisone 1x day morning
50mg imuran 1x day night
2x 500mg mesalazine 2x day + night
2.5mg endone (oxycontin) every 4-6 hours


mmaria
New Member


Date Joined Oct 2007
Total Posts : 4
   Posted 10/31/2007 4:28 PM (GMT -7)   
                 sad                    hello i have pancolitis and i went to the hospital on thurs and i left the hospital on tues oct 30 because i felt bad on the pred 60mg.  i could not take anymore my heart would not stop pounding so i feel better home now. i just want surgrey but no pouch. none of meds work for me what should i do now???????????

Post Edited (mmaria) : 10/31/2007 5:32:10 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 9:41 PM (GMT -7)
There are a total of 2,905,166 posts in 318,836 threads.
View Active Threads


Who's Online
This forum has 158202 registered members. Please welcome our newest member, Tweetybird1969.
311 Guest(s), 7 Registered Member(s) are currently online.  Details
oldbeek, ericleer, Girlie, Lynnwood, ByHisGrace, Tweetybird1969, sillyliquid